Alert archive / Indiana / Flash Flood Warnings in 2018

Flash Flood Warning 14, NWS Paducah, KY

June 1, 2018Spencer County, Warrick County, Indiana

NWS Paducah, KY issued this flash flood warning at Jun 1, 2018, 1:01 AM CDT for Spencer County, Warrick County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2018, 1:01 AM CDT (06:01 UTC)
Expired
Jun 1, 2018, 4:00 AM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Spencer County, IN, Warrick County, IN

The radar

The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 2:10 AM CDTFLASH FLOODChrisney, INMULTIPLE VEHICLE WATER RESCUSES REPORTED. WATER COVERED ROADS AND HIGHWAYS INCLUDE 70, 62 NEAR 75 WEST, COUNTY ROAD 1400 NORTH, AND 1600 NORTH JUST EAST OF SANTA CLAUS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2231 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2231 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

772 
WGUS53 KPAH 010601
FFWPAH
INC147-173-010900-
/O.NEW.KPAH.FF.W.0014.180601T0601Z-180601T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
101 AM CDT FRI JUN 1 2018

The National Weather Service in Paducah has issued a

* Flash Flood Warning for...
  Southeastern Warrick County in southwestern Indiana...
  Spencer County in southwestern Indiana...

* Until 400 AM CDT.

* At 100 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have 
  already fallen based on Doppler Radar estimates. Flash flooding is 
  expected.

* Some locations that will experience flooding include...
  Grandview, Holiday World, Chrisney, Tennyson and Gentryville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3801 8680 3800 8681 3799 8686 3794 8692
      3792 8727 3812 8721 3818 8680 3813 8680
      3812 8681 3810 8677 3808 8678 3806 8677
      3804 8679 3803 8677 3800 8677

$$

08
1 follow-up statement
855 
WGUS73 KPAH 010813
FFSPAH

Flash Flood Statement
National Weather Service Paducah KY
313 AM CDT FRI JUN 1 2018

INC147-173-010900-
/O.CON.KPAH.FF.W.0014.000000T0000Z-180601T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warrick IN-Spencer IN-
313 AM CDT FRI JUN 1 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTHEASTERN WARRICK AND SPENCER COUNTIES...

At 310 AM CDT, Doppler radar indicated rains ended just after 205 
AM. However, significant flooding has been reported and continues 
across Spencer County. Multiple water rescues have been reported by 
Law Enforcement, including one at 210 AM near Chrisney. Water covers 
state route 62 near 75 west. County roads 1400 North, as well as 
1600 North east of Santa Claus are water covered.

Some locations that will continue to experience flooding include...
Grandview, Holiday World, Chrisney, Tennyson and Gentryville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3801 8680 3800 8681 3799 8686 3794 8692
      3792 8727 3812 8721 3818 8680 3813 8680
      3812 8681 3810 8677 3808 8678 3806 8677
      3804 8679 3803 8677 3800 8677

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 12:54 AM CDT, 7 minutes earlier.

Area forecast discussion, Jun 1, 12:54 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1254 AM CDT Fri Jun 1 2018

.UPDATE...
Issued at 1254 AM CDT Fri Jun 1 2018

Just killed off the last of Severe Watch #142, as the outflow
boundary has cleared that entire area. Previously extended the
Flash Flood Watch until 3 AM to allow the heavy rain producing
storms in that are plenty of time to clear.

The AVIATION section has been updated for the 06Z TAF issuance.

UPDATE Issued at 807 PM CDT Thu May 31 2018

Updated to replace tornado watch with a severe thunderstorm watch.

&&

.SHORT TERM...(Tonight through Saturday night)
Issued at 425 PM CDT Thu May 31 2018

Given the mesoscale nature of the training thunderstorms from the
confluence the Mississippi and Ohio River eastward through west
Kentucky and extreme southern Illinois, will hold off extending
the Flash Flood Watch further west to include the impacted
counties. The foci for this convective boundary did not come into
play until the middle of the afternoon, so it may be too late to
consider a downstream watch at this time, but will monitor.

Discrete cells are still developing in in south central Missouri,
so still feel SPC's tornado watch call for southeast Missouri into
southwest Illinois is warranted. The local eastward extension
will remain, given the enhanced shear/instability possible along
the boundary extending into the southern Pennyrile.

Most of the forcing associated with trough/upper low should move
east of the majority of the WFO PAH forecast area after 06z Friday
(1 am CDT). Lingering convection may remain in the eastern
counties through the late morning on Friday.

Depending on the amount of insolation and temperature recovery
tomorrow morning, heat index values may rise back into the middle
and upper 90s over southeast Missouri. Given the uncertainty, may
remove a mention of heat index values at or above 100 degrees on
Friday in the hazardous weather outlook.

The signal for strong to severe convection looks likely again
for late Saturday afternoon and evening. Given the negative tilt,
shear, and narrow zone of instability associated with the
northern Plains/upper Midwest trough, cannot rule out severe
weather again.

.LONG TERM...(Sunday through Thursday)
Issued at 425 PM CDT Thu May 31 2018

Northerly flow and high pressure will dominate the remainder of
the WFO PAH forecast area for the extended forecast period. Have
average confidence that dry weather will persist through
Wednesday, but for now will keep the forecast close to the
regionally initialized model guidance in collaboration with
surrounding NWS offices.

&&

.AVIATION...
Issued at 1254 AM CDT Fri Jun 1 2018

Main concern for this set of forecasts is the ongoing convection
which will impact KOWB for the next hour or two with IFR or lower
conditions. It may continue with VCTS and light rain at KEVV for
the first hour of the forecast. If there is sufficient clearing,
some at least MVFR fog development will be possible throughout the
area by sunrise. Otherwise, VFR conditions are expected with
light winds.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...Flash Flood Watch until 3 AM CDT early this morning for INZ081-
     082-085>088.

KY...Flash Flood Watch until 3 AM CDT early this morning for KYZ014-
     018>020.

&&

UPDATE...DRS
SHORT TERM...Smith
LONG TERM...Smith
AVIATION...DRS
Hazardous weather outlook, May 31, 1:18 PM CDT, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
118 pm CDT Thu May 31 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
118 pm CDT Thu May 31 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Another round of thunderstorms will develop over parts of southeast
Missouri, southwest Illinois, and parts of west Kentucky by early
afternoon, then move east over the remainder of southern Illinois,
southwest Indiana, and west Kentucky during the middle and late
afternoon. Damaging winds and large hail will be the primary hazards.

The initial thunderstorms this afternoon may be isolated, discrete
supercells, gradually developing together to form a line of strong
to severe thunderstorms. An isolated tornado cannot be ruled out of
the question at this time.

There is also a good  potential for the training of storms this
afternoon and this evening and may produce some localized flash
flooding concerns.

Heat index values may reach 100 this afternoon near the confluence
of the Ohio and Mississippi Rivers and southward to the Missouri
Bootheel.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A chance of thunderstorms is forecast for portions of the area on
Friday, particularly across western Kentucky. Locally heavy rain
and lightning will be the main hazards.

Another chance of thunderstorms is forecast Saturday afternoon
through the night. Some of these storms may be severe with damaging
winds and large hail along with torrential rainfall and lightning.

Afternoon heat index readings may approach 100 degrees on Saturday
afternoon across portions of southeast Missouri.

.SPOTTER INFORMATION STATEMENT...

Spotters should be prepared for activation throughout the area
this afternoon and evening, and again Saturday afternoon and
evening.

DRS/SP/Smith

In the hours before

Special weather statement, Jun 1, 12:24 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Paducah KY
1224 AM CDT FRI JUN 1 2018

INZ082-087-088-KYZ018-019-010615-
Warrick IN-Spencer IN-Pike IN-Henderson KY-Daviess KY-
1224 AM CDT FRI JUN 1 2018

...SPECIAL WEATHER STATEMENT...

At 1224 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lynnville to Boonville to near Newburgh.
Movement was east at 35 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Evansville, Owensboro, Boonville, Newburgh, Chandler, Rockport, Dale,
Grandview, Knottsville, Folsomville, Stanley, Holiday World, Eureka,
Chrisney, Tennyson, Gentryville and Spurgeon.

LAT...LON 3800 8677 3801 8680 3799 8686 3794 8692
      3793 8698 3790 8699 3790 8691 3784 8691
      3784 8686 3779 8682 3767 8688 3786 8756
      3806 8735 3830 8728 3828 8707 3820 8707
      3820 8679 3812 8681 3810 8677
TIME...MOT...LOC 0524Z 282DEG 32KT 3822 8722 3805 8728 3791 8742

08
Local storm report, Jun 1, 12:31 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1231 AM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FLOOD            EVANSVILLE              37.98N 87.54W
05/31/2018                   VANDERBURGH        IN   TRAINED SPOTTER

            FLOODING ON HWY 62 NEAR VETERANS MEMORIAL PARKWAY. 4 TO 6
            INCHES OF STANDING WATER ON THE ROAD.

&&

SP
Local storm report, Jun 1, 12:40 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1240 AM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TSTM WND DMG     SIKESTON                36.88N 89.58W
05/31/2018                   SCOTT              MO   PUBLIC

            TREE BLOWN ONTO HOUSE ON LEE STREET. ADDITIONAL TREES
            BLOWN DOWN IN TOWN AND POWER LINES DOWN IN TOWN. SOME
            POWER OUTAGES AND NUMEROUS TREE LIMBS DOWN.

&&

SP
Local storm report, Jun 1, 12:45 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1245 AM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     2 N BLODGETT            37.03N 89.53W
05/31/2018                   SCOTT              MO   PUBLIC

            TREE BLOWN OVER ROAD ON HIGHWAY H NEAR COUNTY ROAD 506.
            NUMEROUS POWER OUTAGES ALSO REPORTED WITHIN THE COUNTY AS
            STORMS ROLLED THROUGH.

&&

SP
Local storm report, Jun 1, 12:47 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1247 AM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLOOD            MACEDONIA               38.05N 88.70W
06/01/2018                   HAMILTON           IL   EMERGENCY MNGR

            REPORT OF HIGH WATER OVER THE ROADWAY ON STATE HWY 14 AT
            THE VIADUCT IN MACEDONIA.

1220 AM     FLOOD            EVANSVILLE              37.98N 87.54W
06/01/2018                   VANDERBURGH        IN   TRAINED SPOTTER

            FLOODING ON HWY 62 NEAR VETERANS MEMORIAL PARKWAY. 4 TO 6
            INCHES OF STANDING WATER ON THE ROAD.

&&

SP
Local storm report, Jun 1, 12:50 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1250 AM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     SIKESTON                36.88N 89.58W
05/31/2018                   SCOTT              MO   PUBLIC

            TREE BLOWN ONTO HOUSE ON LEE STREET. ADDITIONAL TREES
            BLOWN DOWN IN TOWN AND POWER LINES DOWN IN TOWN. SOME
            POWER OUTAGES AND NUMEROUS TREE LIMBS DOWN.

&&

SP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:20 PM CDTSevere Thunderstorm WarningPAHPosey25 min
May 31, 8:27 PM CDTSpecial Weather StatementPAHSpencer, Vanderburgh, Warrick48 min
May 31, 8:31 PM CDTAreal Flood AdvisoryPAHVanderburgh119 min
May 31, 10:36 PM CDTSpecial Weather StatementPAHSpencer39 min
May 31, 10:54 PM CDTAreal Flood AdvisoryPAHGibson, Pike6 hr
Jun 1, 12:05 AM CDTAreal Flood AdvisoryPAHSpencer, Vanderburgh, Warrick115 min
Jun 1, 12:24 AM CDTSpecial Weather StatementPAHSpencer, Warrick51 min
Jun 1, 3:50 AM CDTAreal Flood WarningPAHSpencer, Warrick6 hr
Jun 1, 9:45 AM CDTAreal Flood WarningPAHSpencer, Warrick3 hr
Jun 1, 4:46 PM CDTSpecial Weather StatementPAHGibson, Pike59 min
Jun 1, 5:16 PM CDTSpecial Weather StatementPAHGibson, Posey, Vanderburgh59 min

Nearby

Flash Flood Warnings in Indiana, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.